MAUDE Adverse Event Report: COVIDIEN CADENCE PHYSIO QC ADULT RTS; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)

COVIDIEN CADENCE PHYSIO QC ADULT RTS; PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Model Number 22550R
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that the patient scheduled to have a cardioversion.When energy was delivered, a spark occurred on the cable from the defibrillator.The patient's skin was checked with no skin irritation or burn noted.The patient was cardioverted successfully during the procedure.Otherwise normal recovery and discontinue without issue.There was no harm to patient.
 
Additional Manufacturer Narrative
The device history records (dhrs) were reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process.Quality assurance testing, performed based on a c=0 acceptable quality level (aql), included an array of electrical tests; dc offset voltage, ac small signal impedance, defibrillation recovery, noise, large signal impedance, simulated defib recovery, pacing impedance, pacing offset voltage, wave form duration and pacing energy loss were performed.During production of the finished electrode there are two different steps whereby the connector is plug into a receptacle (replicates plugging into therapy cord) that would cull out (reject the connector plug) any molding damage that would impair the connection.As part of the final assembly process of the defib electrode each defib wire set is tested for continuity to ensure that the connector assembly can conduct current, and that it demonstrates electrical continuity.Should this continuity test fail the product would be discarded.Finished goods wire testing is performed to ensure the finished product is working correctly.Lastly, prior to packaging the final defib electrode assembly the product is 100% visually inspected.There were no samples received with this complaint therefore an examination of the reported condition was not possible.From a root cause analysis perspective, the investigation was unable to determine any possible manufacturing causes for the arcing.A review of the product specification and a risk assessment of the product was conducted to determine what possible causes could be and it was determined that if a manufacturing issue occurred, the damaged parts would not be sent to the customer as the issue is mitigated based on testing performed throughout the process.It is important to follow proper skin preparation prior to use, fabric fibers or chemical residue left of the skin could result in a spark.The product being used in an oxygen rich environment could also produce a spark during testing.The results of the manufacturing facility investigation were unable to confirm any potential root causes associated with the manufacture of product which would have contributed to the reported condition.No corrective or preventative actions are necessary.We will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
CADENCE PHYSIO QC ADULT RTS
Common Device Name
PACEMAKER, CARDIAC, EXTERNAL TRANSCUTANEOUS (NON-INVASIVE)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key12354483
Report Number1219103-2021-00335
Device Sequence Number3726393
Product Code DRO
UDI-Device Identifier20884527022332
UDI-Public20884527022332
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number22550R
Device Catalogue Number22550R
Device Lot Number103492X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date10/01/2021
Patient Sequence Number1